Doctor insights on:
Are There Any Withdrawal Side Effects From Taking Adhd Medications
Yes: Starting or stopping adhd medications is a mutual decision by patient and doctor, and should not be undertaken by the patient alone. In so doing, the patient's discontinuation symptoms can be avoided or minimized. Your question also begs the question of why you would want to discontinue medications in the first place. Ineffectiveness or adverse reactions should be discussed with your doctor. ...Read moreSee 1 more doctor answer
What are the side effects of ADHD medication? I'm worried about giving my 9-year-old daily medication. What are some of the side effects of ADHD medications?
CHADD.org has a: List of medications effective for treatment of adhd. Stimulants are effective in 80-90% of patients with adhd, either primarily inattentive or combined type. The side effects headache, stomach ache, irritability or insomnia that occur in 10-20% disappear after 24 hours off meds; tics may persist longer. Dose titration for optimal effect requires good parent-teacher-doctor communication. ...Read moreSee 1 more doctor answer
Is it right that ADHD medications can have long term side effects like cardiovascular and other problems ? Or it is relatively safe ?
Risk vs benefit ADHD: Anyone with a significant cardiovascular history personally or in the family should be thoroughly checked out for cardiac disease prior to starting on any of the psychostimulants. Having said that however this class of medications is incredibly safe and has far more benefits than risks. Some of the benefits include an average increase in school grades of two points, meaning that if someone is getting c grades they are likely to go up to a's. Teens who are unmedicated have four times the risk of car accidents and five times the risks of fatal car accidents then they're treated peers.Also, there is a far lesser chance of incarceration and substance abuse in those who are treated. ...Read more
I have ADHD, but I do not take medication because of the side effects. Are there any supplements that I could be taking to attenuate the brain fog?
Sugar Elimination: Sugar is a stimulant and itself may contribute to the symptoms of ADHD. You could try eliminating sugar from your diet for three weeks and see if you notice a difference. There are herbal supplements such as ashwaganda and rhodiola that are suggested as overall anti-stress formulas but these like all medications are best taken under medical supervision. A Functional Medicine doctor may be helpful. ...Read moreSee 1 more doctor answer
No such thing: The medications we use to treat adhd are safe and effective. All illnesses cause dysfunction or disability. Medication treatments are all inherently potentially dangerous, which is why they are available by prescription only. Those medications which turn out to be very safe are eventually taken off prescription, and made over the counter. Most meds for this are relatively free of side effects. ...Read moreSee 1 more doctor answer
No : There is no medication for anything without side effects, including herbal remedies, vitamins, naturceuticals or plant extracts. However, the meds used for add are among the safest known. Safer than anything you could buy over the counter and most medications taken casually by millions of people. Tylenol, penicillin, statins are imminently more dangerous than methylphenidate or dextroamphetamine. ...Read moreSee 1 more doctor answer
Weight loss, insomni: The most noticeable side effect is wt loss due to decrease appetite. I've also seen a lot of children being very angry and agressive as soon as the effect is gone. Usually around 4 pm, depending on the dose and medicine.This could be solved adding a short term stimulant, like plain Ritalin around 1 pm. Make sure to monitor bed time. Stimulants also cause insomnia. ...Read moreSee 1 more doctor answer
If a medication for ADHD or OCD is taken properly without showing side effects , can it cause long term side effects ?
ADHD: That would depend on the type of the medication and if other medical problems exist. ...Read more
I have ADHD and the medication side effects are beggining to give me tics/tourrettes. Should i stop?
Discuss with doctor: Many of the stimulant medications can exacerbate tics. Some of the other medications used for adhd also treat tics. It is important to discuss with you treating physician as options would include switching the medication, adding another medication, or stopping the medication. ...Read more
- Talk to a doctor live online for free
- Are there any side effects from taking protein?
- Are there any side effects from taking vitamin d?
- Are there any dangerous long term side effects of taking penis growing tablets?
- Ask a doctor a question free online
- Are there any known bad side effects or death from smoking marijuana?
- Are there any side effects of drinking green tea taking biotin?
- Are there any side effects to taking glutathione?
- Are there any common side effects of simultaneously taking benedryl and adderall?
- Talk to a pharmacologist online for free